Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 137, NWS Memphis, TN

July 1, 2020Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jul 1, 2020, 9:54 AM CDT for Monroe County, Mississippi. It took effect at Jul 1, 2020, 6:51 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2020, 9:54 AM CDT (14:54 UTC)
In effect from
Jul 1, 2020, 6:51 PM CDT
Expired
Jul 2, 2020, 5:21 AM CDT
In force
11 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 19.18 ft at Jul 1, 2020, 8:00 PM CDT.

actionminormoderate1015202507/0107/0207/03
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:35 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 1, 6:35 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
635 AM CDT Wed Jul 1 2020

.UPDATE...
See the 12z aviation discussion.

&&

.PREV DISCUSSION... /issued 345 AM CDT Wed Jul 1 2020/

DISCUSSION...

Convection continues to develop across West Tennessee near the
Tennessee River as well as Northeast Mississippi. Some locations
have picked up as much as 4-7 inches of rain. The convection
seems to be firing along an outflow boundary from previous
convection. Several CAM models show continued development along
this boundary into the morning hours. Flash flooding will continue
to be a possibility in areas that have already received a lot of
rainfall.

By 18-19Z(1-2 PM), expect an MCS(currently located across
Southeast Nebraska/Northwest Missouri)to come racing into the
Mid- South and will combine with whatever convection remains from
the morning hours. The MCS will push south through the entire area
by 23-01Z(6-8 PM). Damaging winds and isolated heavy rainfall
will be the main threats.

Redevelopment of showers and thunderstorms will occur during the
overnight hours tonight as another shortwave moves through the
upper trof that is currently located over the Tennessee River
Valley. In addition, a back door cold front will begin moving into
the area. This may bring additional heavy rainfall to the areas
that are currently receiving it already. As a result, increased
chances for flash flooding may occur. However, confidence in
exactly where the development will occur is low. If confidence
increases today, a Flash Flood Watch may need to be issued for
portions of West Tennessee and Northeast Mississippi.

By Thursday, the upper trof over the Tennessee River will sink to
the southeast while the back door cold front stalls out over
Southeast Arkansas. Chances for showers and thunderstorms will be
focused across areas from Phillips County, Arkansas over to
Monroe County, Mississippi.

A weak upper level low pressure system will eventually develop
over Southern Alabama by the end of the week into the weekend.
Models show the upper low meandering around the southeast through
the weekend into early next week. This may bring increased chances
for showers and thunderstorms to Northeast Mississippi and areas
of West Tennessee near the Tennessee River during this time period.
However, confidence is low as models seem to be having a hard
time with consistency on where exactly this upper level low will
develop and track.

Overall, temperatures and humidity levels will be typical for
this time of year over the next 7 days. Highs will be in the upper
80s to lower 90s. Lows will generally be in the 70s.

KRM

&&

.AVIATION...
/12z TAFs/

Convection will persist over portions of west TN and northeast MS
this morning but we may see a bit of a lull by midday into early
afternoon. Additional convective development across the CWA is
expected this afternoon with an MCS moving southeast across the
area. Scattered trailing showers, and a few thunderstorms, are
expected this evening, but additional overnight is expected to
develop. Confidence is low after 03z so will leave VCSH in the
forecast at this time. Expect prevailing VFR conditions with tempo
IFR and MVFR ceilings and visibility within thunderstorms.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Jul 1, 3:59 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
359 AM CDT Wed Jul 1 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-021200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
359 AM CDT Wed Jul 1 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will be possible across the Mid-South
today into the overnight hours. Damaging winds and localized
flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat indices of 105 to 108 degrees will be possible Thursday
portions of East-Central Arkansas and Northwest Mississippi.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Local storm report, Jul 1, 7:12 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      3 NNE BETHEL SPRINGS    35.28N  88.58W
07/01/2020                   MCNAIRY            TN   SOCIAL MEDIA

            SEVERAL FEET OF WATER OVER FORTY FORKS ROAD NEAR BETHEL
            SPRINGS.

&&

MJ
Local storm report, Jul 1, 7:48 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 AM CDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     FLASH FLOOD      5 NW ABERDEEN           33.87N  88.63W
07/01/2020                   MONROE             MS   BROADCAST MEDIA

            WATER RESCUES UNDERWAY TO ASSIST RESIDENTS TRAPPED IN
            HOMES AT WHITE ROCK ROAD AND EGYPT ROAD.

&&

MJ
Local storm report, Jul 1, 7:57 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 AM CDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 ESE JACKSON           35.61N  88.78W
07/01/2020                   MADISON            TN   DEPT OF HIGHWAYS

            STATE ROUTE 198 CLOSED IN BOTH DIRECTIONS BETWEEN
            HILLCREST CIRCLE DRIVE AND PAUL COFFMAN DRIVE DUE TO
            FLOODWATERS.

&&

MJ
Special weather statement, Jul 1, 8:45 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
845 AM CDT Wed Jul 1 2020

TNZ054-055-011415-
Henderson TN-Decatur TN-
845 AM CDT Wed Jul 1 2020

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 AM CDT
FOR...

Northeastern Henderson County in western Tennessee...
Decatur County in western Tennessee...

At 845 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Parsons, or 12 miles southeast of Natchez Trace
State Forest, moving southeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Henderson and Decatur Counties should monitor
this storm closely.

LAT...LON 3549 8798 3547 8803 3545 8804 3543 8812
      3581 8828 3582 8824 3582 8818 3584 8818
      3584 8812 3574 8802 3572 8803 3570 8803
      3568 8802 3566 8802 3562 8804 3552 8797
      3551 8797
TIME...MOT...LOC 1345Z 322DEG 19KT 3563 8810
Local storm report, Jul 1, 9:15 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      8 NW SHANNON            34.20N  88.79W
07/01/2020                   LEE                MS   LAW ENFORCEMENT

            RD 506 UNDER NATCHEZ TRACE PARKWAY FLOODED. RESIDENCE
            ON RD 152 FLOODED WITH FAMILY TRAPPED INSIDE; SHANNON
            FIRE AND SOUTH LEE FIRE RESCUED FAMILY SAFELY.

&&

KRF
Local storm report, Jul 1, 9:20 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     FLASH FLOOD      ECRU                    34.36N  89.03W
07/01/2020                   PONTOTOC           MS   EMERGENCY MNGR

            LADY RESCUED FROM RESIDENCE IN ECRU. ANOTHER LADY STUCK
            IN HER RESIDENCE DUE TO FLOODED DRIVEWAY.

&&

KRF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:41 PM CDTSpecial Weather StatementMEGTishomingo49 min
Jul 1, 12:36 AM CDTSpecial Weather StatementMEGPrentiss24 min
Jul 1, 12:58 AM CDTSpecial Weather StatementMEGItawamba47 min
Jul 1, 3:53 AM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo3 hr
Jul 1, 5:55 AM CDTAreal Flood AdvisoryMEGChickasaw, Itawamba, Monroe2 hr
Jul 1, 6:18 AM CDTFlash Flood WarningMEGChickasaw, Monroe3 hr
Jul 1, 7:07 AM CDTAreal Flood AdvisoryMEGLee, Pontotoc, Union3 hr
Jul 1, 7:36 AM CDTFlash Flood WarningMEGLee, Monroe, Pontotoc, Union3 hr
Jul 1, 9:16 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatMEGChickasaw, Lee, Monroe, Pontotoc, Union3 hr
Jul 1, 9:49 AM CDTRiver Flood WarningMEGLowndes, Monroe26 hr
Jul 1, 9:51 AM CDTRiver Flood WarningMEGMonroe11 hr
Jul 1, 11:26 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, DeSoto, Itawamba and 10 more17 hr
Jul 1, 12:18 PM CDTAreal Flood WarningMEGChickasaw, Lafayette, Lee, Monroe, Pontotoc, Union6 hr
Jul 1, 4:58 PM CDTSpecial Weather StatementMEGYalobusha47 min
Jul 1, 5:49 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo26 min
Jul 1, 5:53 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc37 min
Jul 1, 6:20 PM CDTSpecial Weather StatementMEGItawamba, Prentiss, Tishomingo25 min
Jul 1, 6:27 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lafayette, Lee, Marshall, Monroe and 2 more3 hr
Jul 1, 6:29 PM CDTSpecial Weather StatementMEGMonroe46 min
Jun 30, 7:18 PM CDTSpecial Weather StatementMEGObion, Weakley27 min
Jun 30, 7:20 PM CDTSpecial Weather StatementMEGCarroll25 min
Jun 30, 7:48 PM CDTSpecial Weather StatementMEGCarroll27 min
Jun 30, 8:01 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 1 more44 min
Jun 30, 8:34 PM CDTSpecial Weather StatementMEGBenton, Henry26 min
Jun 30, 8:36 PM CDTSpecial Weather StatementMEGChester, Decatur, Hardin, McNairy39 min
Jun 30, 9:13 PM CDTSpecial Weather StatementMEGHardin32 min
Jun 30, 9:25 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur, Henry3 hr
Jun 30, 9:51 PM CDTSpecial Weather StatementMEGHardin39 min
Jun 30, 10:56 PM CDTAreal Flood AdvisoryMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more3 hr
Jul 1, 12:12 AM CDTSpecial Weather StatementMEGMcNairy33 min
Jul 1, 1:20 AM CDTAreal Flood AdvisoryMEGChester, Henderson, Madison3 hr
Jul 1, 1:42 AM CDTFlash Flood WarningMEGChester, Madison3 hr
Jul 1, 1:56 AM CDTFlash Flood WarningMEGChester, Hardin, McNairy3 hr
Jul 1, 4:24 AM CDTFlash Flood WarningMEGChester, Hardin, McNairy, Madison5 hr
Jul 1, 8:45 AM CDTSpecial Weather StatementMEGDecatur30 min
Jul 1, 3:22 PM CDTAreal Flood AdvisoryMEGDyer, Gibson, Lake, Lauderdale, Obion113 min
Jul 1, 3:54 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton51 min
Jul 1, 4:00 PM CDTSpecial Weather StatementMEGFayette15 min
Jul 1, 4:13 PM CDTSpecial Weather StatementMEGHardeman32 min
Jul 1, 4:24 PM CDTAreal Flood AdvisoryMEGHenry, Obion, Weakley3 hr
Jul 1, 1:39 PM CDTSpecial Weather StatementMEGClay36 min
Jul 1, 2:37 PM CDTSpecial Weather StatementMEGCraighead, Cross, Poinsett23 min
Jul 1, 2:43 PM CDTSpecial Weather StatementMEGGreene32 min
Jul 1, 2:57 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett33 min
Jul 1, 3:06 PM CDTSpecial Weather StatementMEGCraighead24 min
Jul 1, 3:22 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett38 min
Jul 1, 3:24 PM CDTAreal Flood AdvisoryMEGClay, Craighead, Cross, Greene, Mississippi, Poinsett2 hr
Jul 1, 3:27 PM CDTSpecial Weather StatementMEGMississippi33 min
Jul 1, 3:42 PM CDTSpecial Weather StatementMEGCrittenden33 min

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.